November  2019, 12(7): 2143-2161. doi: 10.3934/dcdss.2019138

Positive solutions of doubly coupled multicomponent nonlinear Schrödinger systems

1. 

School of Mathematical Science, Capital Normal University, Beijing 10048, China

2. 

Center for Applied Mathematics, Tianjin University, Tianjin 300072, China

3. 

Department of Mathematics and Statistics, Utah State University, Logan, UT 84322, USA

* Corresponding author: Rushun Tian and Zhi-Qiang Wang

Received  November 2017 Revised  April 2018 Published  December 2018

Fund Project: This paper is supported by Beijing Natural Science Foundation (1174013), National Natural Science Foundation of China (11601353, 11771302, 11771324, 11671026, 11831009)

In this paper, we study the following doubly coupled multicomponent system
$ \begin{equation*} \left\{\begin{array}{ll} -\Delta u_j + \lambda_ju_j+ \sum_{k\neq j}\gamma_{jk}u_k = \mu_ju_j^3+ u_j\sum_{k\neq j}\beta_{jk}u_k^2,\\ u_j(x)\geq0\ \ \hbox{and}\ \ u_j\in H_0^1(\Omega), \end{array} \right. \end{equation*} $
where
$ \Omega\subset \mathbb{R} ^N $
and
$ N = 2,3 $
;
$ \lambda_j, \gamma_{jk} = \gamma_{kj}, \mu_j, \beta_{jk} = \beta_{kj} $
are constants,
$ j, k = 1, 2, ..., n $
,
$ n\geq 2 $
. We prove some existence and nonexistence results for positive solutions of this system. If the system is fully symmetric, i.e.
$ \lambda_j\equiv\lambda, \gamma_{jk}\equiv\gamma, \mu_j\equiv\mu, \beta_{jk}\equiv\beta $
, we study the multiplicity and bifurcation phenomena of positive solution.
Citation: Jiabao Su, Rushun Tian, Zhi-Qiang Wang. Positive solutions of doubly coupled multicomponent nonlinear Schrödinger systems. Discrete & Continuous Dynamical Systems - S, 2019, 12 (7) : 2143-2161. doi: 10.3934/dcdss.2019138
References:
[1]

A. AmbrosettiG. Cerami and D. Ruiz, Solitons of linearly coupled systems of semilinear non-autonomous equations on $ \mathbb{R} ^n$, J. Funct. Anal., 254 (2008), 2816-2845.  doi: 10.1016/j.jfa.2007.11.013.  Google Scholar

[2]

A. Ambrosetti and E. Colorado, Bound and ground states of coupled nonlinear Schrödinger equations, C. R. Math. Acad. Sci. Paris, 342 (2006), 453-458.  doi: 10.1016/j.crma.2006.01.024.  Google Scholar

[3]

A. Ambrosetti and E. Colorado, Standing waves of some coupled nonlinear Schrödinger equations, J. Lond. Math. Soc., 75 (2007), 67-82.  doi: 10.1112/jlms/jdl020.  Google Scholar

[4]

T. Bartsch, Bifurcation in a multicomponent system of nonlinear Schrödinger equations, J. Fixed Point Theory Appl., 13 (2013), 37-50.  doi: 10.1007/s11784-013-0109-4.  Google Scholar

[5]

T. BartschE. N. Dancer and Z.-Q. Wang, A Liouville theorem, a-priori bounds, and bifurcating branches of positive solutions for a nonlinear elliptic system, Calc. Vari. Part. Diff. Equ., 37 (2010), 345-361.  doi: 10.1007/s00526-009-0265-y.  Google Scholar

[6]

T. BartschR. Tian and Z.-Q. Wang, Bifurcations for a coupled Schr dinger system with multiple components,, Angew. Math. Phys., 66 (2015), 2109-2123.  doi: 10.1007/s00033-015-0498-x.  Google Scholar

[7]

T. Bartsch and Z.-Q. Wang, Note on ground states of nonlinear Schrödinger systems, J. Part. Diff. Equ., 19 (2006), 200-207.   Google Scholar

[8]

T. BartschZ.-Q. Wang and J. Wei, Bound states for a coupled Schrödinger system, J. Fixed Point Theory Appl., 2 (2007), 353-367.  doi: 10.1007/s11784-007-0033-6.  Google Scholar

[9]

G. Dai, R. Tian and Z. Zhang, Global bifurcations and a priori bounds of positive solutions for coupled nonlinear Schrödinger systems., Preprint. Google Scholar

[10]

E.N. DancerJ. Wei and T. Weth, A priori bounds versus multiple existence of positive solutions for a nonlinear Schrödinger system, Ann. Inst. H. Poincaré Anal. Non Linéaire, 27 (2010), 953-969.  doi: 10.1016/j.anihpc.2010.01.009.  Google Scholar

[11]

B. Deconinck, P. G. Kevrekidis, H. E. Nistazakis and D. J. Frantzeskakis, Linearly coupled Bose-Einstein condensates: From Rabi oscillations and quasiperiodic solutions to oscillating domain walls and spiral waves, Phys. Rev. A, 70 (2004), 063605. Google Scholar

[12]

B. D. EsryC. H. GreeneJ. P. Burke Jr and J. L. Bohn, Hartree-Fock theory for double condensates, Phys. Rev. Lett., 78 (1997), 3594-3597.   Google Scholar

[13]

P. M. FitzpatrickI. Massabò and J. Pejsachowicz, Global several-parameter bifurcation and continuation thereoms: a Unified approach via complementing maps, Math. Ann., 263 (1983), 61-73.  doi: 10.1007/BF01457084.  Google Scholar

[14]

K. Li and Z. Zhang, Existence of solutions for a Schrödinger system with linear and nonlinear couplings, J. Math. Phys., 57 (2016), 081504, 17pp.  doi: 10.1063/1.4960046.  Google Scholar

[15]

T. Lin and J. Wei, Ground state of $N$ Coupled Nonlinear Schrödinger equations in $ \mathbb{R} ^n, n\leq3 $, Commun. Math. Phys., 255 (2005), 629-653.  doi: 10.1007/s00220-005-1313-x.  Google Scholar

[16]

T. Lin and J. Wei, Solitary and self-similar solutions of two-component system of nonlinear Schrödinger equations, Physics D: Nonlinear Phenomena, 220 (2006), 99-115.  doi: 10.1016/j.physd.2006.07.009.  Google Scholar

[17]

Z. Liu and Z.-Q. Wang, Multiple bound states of nonlinear Schrödinger systems, Comm. Math. Phy., 282 (2008), 721-731.  doi: 10.1007/s00220-008-0546-x.  Google Scholar

[18]

Z. Liu and Z.-Q. Wang, Ground states and bound states of a nonlinear Schrödinger system, Advanced Nonlinear Studies, 10 (2010), 175-193.  doi: 10.1515/ans-2010-0109.  Google Scholar

[19]

L. A. MaiaE. Montefusco and B. Pellacci, Positive solutions for a weakly coupled nonlinear Schrödinger system, J. Diff. Equ., 299 (2006), 743-767.  doi: 10.1016/j.jde.2006.07.002.  Google Scholar

[20]

J. Mawhin and M. Willem, Critical Point Theory and Hamiltonian System, Spinger-Verlag, New York, 1989. doi: 10.1007/978-1-4757-2061-7.  Google Scholar

[21]

M. MitchellZ. ChenM. Shih and M. Segev, Self-trapping of partially spatially incoherent light, Phys. Rev. Lett., 77 (1996), 490-493.   Google Scholar

[22]

Ch. RüeggN. CavadiniA. FurrerH.-U. GüdelK. KrämerH. MutkaA. WildesK. Habicht and P. Vorderwischu, Bose-Einstein condensation of the triplet states in the magnetic insulator TlCuCl3, Nature, 423 (2003), 62-65.   Google Scholar

[23]

B. Sirakov, Least energy solitary waves for a system of nonlinear Schrödinger equations in $ \mathbb{R} ^n$, Comm. Math. Phys., 271 (2007), 199-221.  doi: 10.1007/s00220-006-0179-x.  Google Scholar

[24]

R. Tian and Z.-Q. Wang, Multiple solitary wave solutions of nonlinear Schrödinger systems, Topol. Methods Nonlinear Anal., 37 (2011), 203-223.   Google Scholar

[25]

R. Tian and Z.-Q. Wang, Bifurcation results on positive solutions of an indefinite nonlinear elliptic system, Discrete Contin. Dyn. Syst. - Series A, 33 (2013), 335-344.  doi: 10.3934/dcds.2013.33.335.  Google Scholar

[26]

R. Tian and Z.-Q. Wang, Bifurcation results on positive solutions of an indefinite nonlinear elliptic system Ⅱ, Adv. Nonlinear Stud., 13 (2013), 245-262.  doi: 10.1515/ans-2013-0115.  Google Scholar

[27]

R. Tian and Z.-T. Zhang, Existence and bifurcation of solutions for a double coupled system of Schrödinger equations, Sci. China Math., 58 (2015), 1607-1620.  doi: 10.1007/s11425-015-5028-y.  Google Scholar

[28]

Z.-Q. Wang, A Zp index theory, Acta Mathematica Sinica, New Series, 6 (1990), 18-23.  doi: 10.1007/BF02108859.  Google Scholar

[29]

J. Wei and T. Weth, Nonradial symmetric bound states for a system of two coupled Schrödinger equations, Rend. Lincei Mat. Appl., 18 (2007), 279-293.  doi: 10.4171/RLM/495.  Google Scholar

show all references

References:
[1]

A. AmbrosettiG. Cerami and D. Ruiz, Solitons of linearly coupled systems of semilinear non-autonomous equations on $ \mathbb{R} ^n$, J. Funct. Anal., 254 (2008), 2816-2845.  doi: 10.1016/j.jfa.2007.11.013.  Google Scholar

[2]

A. Ambrosetti and E. Colorado, Bound and ground states of coupled nonlinear Schrödinger equations, C. R. Math. Acad. Sci. Paris, 342 (2006), 453-458.  doi: 10.1016/j.crma.2006.01.024.  Google Scholar

[3]

A. Ambrosetti and E. Colorado, Standing waves of some coupled nonlinear Schrödinger equations, J. Lond. Math. Soc., 75 (2007), 67-82.  doi: 10.1112/jlms/jdl020.  Google Scholar

[4]

T. Bartsch, Bifurcation in a multicomponent system of nonlinear Schrödinger equations, J. Fixed Point Theory Appl., 13 (2013), 37-50.  doi: 10.1007/s11784-013-0109-4.  Google Scholar

[5]

T. BartschE. N. Dancer and Z.-Q. Wang, A Liouville theorem, a-priori bounds, and bifurcating branches of positive solutions for a nonlinear elliptic system, Calc. Vari. Part. Diff. Equ., 37 (2010), 345-361.  doi: 10.1007/s00526-009-0265-y.  Google Scholar

[6]

T. BartschR. Tian and Z.-Q. Wang, Bifurcations for a coupled Schr dinger system with multiple components,, Angew. Math. Phys., 66 (2015), 2109-2123.  doi: 10.1007/s00033-015-0498-x.  Google Scholar

[7]

T. Bartsch and Z.-Q. Wang, Note on ground states of nonlinear Schrödinger systems, J. Part. Diff. Equ., 19 (2006), 200-207.   Google Scholar

[8]

T. BartschZ.-Q. Wang and J. Wei, Bound states for a coupled Schrödinger system, J. Fixed Point Theory Appl., 2 (2007), 353-367.  doi: 10.1007/s11784-007-0033-6.  Google Scholar

[9]

G. Dai, R. Tian and Z. Zhang, Global bifurcations and a priori bounds of positive solutions for coupled nonlinear Schrödinger systems., Preprint. Google Scholar

[10]

E.N. DancerJ. Wei and T. Weth, A priori bounds versus multiple existence of positive solutions for a nonlinear Schrödinger system, Ann. Inst. H. Poincaré Anal. Non Linéaire, 27 (2010), 953-969.  doi: 10.1016/j.anihpc.2010.01.009.  Google Scholar

[11]

B. Deconinck, P. G. Kevrekidis, H. E. Nistazakis and D. J. Frantzeskakis, Linearly coupled Bose-Einstein condensates: From Rabi oscillations and quasiperiodic solutions to oscillating domain walls and spiral waves, Phys. Rev. A, 70 (2004), 063605. Google Scholar

[12]

B. D. EsryC. H. GreeneJ. P. Burke Jr and J. L. Bohn, Hartree-Fock theory for double condensates, Phys. Rev. Lett., 78 (1997), 3594-3597.   Google Scholar

[13]

P. M. FitzpatrickI. Massabò and J. Pejsachowicz, Global several-parameter bifurcation and continuation thereoms: a Unified approach via complementing maps, Math. Ann., 263 (1983), 61-73.  doi: 10.1007/BF01457084.  Google Scholar

[14]

K. Li and Z. Zhang, Existence of solutions for a Schrödinger system with linear and nonlinear couplings, J. Math. Phys., 57 (2016), 081504, 17pp.  doi: 10.1063/1.4960046.  Google Scholar

[15]

T. Lin and J. Wei, Ground state of $N$ Coupled Nonlinear Schrödinger equations in $ \mathbb{R} ^n, n\leq3 $, Commun. Math. Phys., 255 (2005), 629-653.  doi: 10.1007/s00220-005-1313-x.  Google Scholar

[16]

T. Lin and J. Wei, Solitary and self-similar solutions of two-component system of nonlinear Schrödinger equations, Physics D: Nonlinear Phenomena, 220 (2006), 99-115.  doi: 10.1016/j.physd.2006.07.009.  Google Scholar

[17]

Z. Liu and Z.-Q. Wang, Multiple bound states of nonlinear Schrödinger systems, Comm. Math. Phy., 282 (2008), 721-731.  doi: 10.1007/s00220-008-0546-x.  Google Scholar

[18]

Z. Liu and Z.-Q. Wang, Ground states and bound states of a nonlinear Schrödinger system, Advanced Nonlinear Studies, 10 (2010), 175-193.  doi: 10.1515/ans-2010-0109.  Google Scholar

[19]

L. A. MaiaE. Montefusco and B. Pellacci, Positive solutions for a weakly coupled nonlinear Schrödinger system, J. Diff. Equ., 299 (2006), 743-767.  doi: 10.1016/j.jde.2006.07.002.  Google Scholar

[20]

J. Mawhin and M. Willem, Critical Point Theory and Hamiltonian System, Spinger-Verlag, New York, 1989. doi: 10.1007/978-1-4757-2061-7.  Google Scholar

[21]

M. MitchellZ. ChenM. Shih and M. Segev, Self-trapping of partially spatially incoherent light, Phys. Rev. Lett., 77 (1996), 490-493.   Google Scholar

[22]

Ch. RüeggN. CavadiniA. FurrerH.-U. GüdelK. KrämerH. MutkaA. WildesK. Habicht and P. Vorderwischu, Bose-Einstein condensation of the triplet states in the magnetic insulator TlCuCl3, Nature, 423 (2003), 62-65.   Google Scholar

[23]

B. Sirakov, Least energy solitary waves for a system of nonlinear Schrödinger equations in $ \mathbb{R} ^n$, Comm. Math. Phys., 271 (2007), 199-221.  doi: 10.1007/s00220-006-0179-x.  Google Scholar

[24]

R. Tian and Z.-Q. Wang, Multiple solitary wave solutions of nonlinear Schrödinger systems, Topol. Methods Nonlinear Anal., 37 (2011), 203-223.   Google Scholar

[25]

R. Tian and Z.-Q. Wang, Bifurcation results on positive solutions of an indefinite nonlinear elliptic system, Discrete Contin. Dyn. Syst. - Series A, 33 (2013), 335-344.  doi: 10.3934/dcds.2013.33.335.  Google Scholar

[26]

R. Tian and Z.-Q. Wang, Bifurcation results on positive solutions of an indefinite nonlinear elliptic system Ⅱ, Adv. Nonlinear Stud., 13 (2013), 245-262.  doi: 10.1515/ans-2013-0115.  Google Scholar

[27]

R. Tian and Z.-T. Zhang, Existence and bifurcation of solutions for a double coupled system of Schrödinger equations, Sci. China Math., 58 (2015), 1607-1620.  doi: 10.1007/s11425-015-5028-y.  Google Scholar

[28]

Z.-Q. Wang, A Zp index theory, Acta Mathematica Sinica, New Series, 6 (1990), 18-23.  doi: 10.1007/BF02108859.  Google Scholar

[29]

J. Wei and T. Weth, Nonradial symmetric bound states for a system of two coupled Schrödinger equations, Rend. Lincei Mat. Appl., 18 (2007), 279-293.  doi: 10.4171/RLM/495.  Google Scholar

[1]

Masahiro Suzuki. Asymptotic stability of a boundary layer to the Euler--Poisson equations for a multicomponent plasma. Kinetic & Related Models, 2016, 9 (3) : 587-603. doi: 10.3934/krm.2016008

[2]

Goro Akagi. Doubly nonlinear parabolic equations involving variable exponents. Discrete & Continuous Dynamical Systems - S, 2014, 7 (1) : 1-16. doi: 10.3934/dcdss.2014.7.1

[3]

Jiebao Sun, Boying Wu, Jing Li, Dazhi Zhang. A class of doubly degenerate parabolic equations with periodic sources. Discrete & Continuous Dynamical Systems - B, 2010, 14 (3) : 1199-1210. doi: 10.3934/dcdsb.2010.14.1199

[4]

Alessandro Audrito. Bistable reaction equations with doubly nonlinear diffusion. Discrete & Continuous Dynamical Systems - A, 2019, 39 (6) : 2977-3015. doi: 10.3934/dcds.2019124

[5]

Fernando Antoneli, Ana Paula S. Dias, Rui Paiva. Coupled cell networks: Hopf bifurcation and interior symmetry. Conference Publications, 2011, 2011 (Special) : 71-78. doi: 10.3934/proc.2011.2011.71

[6]

Niclas Bernhoff. Boundary layers for discrete kinetic models: Multicomponent mixtures, polyatomic molecules, bimolecular reactions, and quantum kinetic equations. Kinetic & Related Models, 2017, 10 (4) : 925-955. doi: 10.3934/krm.2017037

[7]

Vladimir S. Gerdjikov. Bose-Einstein condensates and spectral properties of multicomponent nonlinear Schrödinger equations. Discrete & Continuous Dynamical Systems - S, 2011, 4 (5) : 1181-1197. doi: 10.3934/dcdss.2011.4.1181

[8]

A. Kh. Khanmamedov. Long-time behaviour of doubly nonlinear parabolic equations. Communications on Pure & Applied Analysis, 2009, 8 (4) : 1373-1400. doi: 10.3934/cpaa.2009.8.1373

[9]

Qi Zhang, Huaizhong Zhao. Backward doubly stochastic differential equations with polynomial growth coefficients. Discrete & Continuous Dynamical Systems - A, 2015, 35 (11) : 5285-5315. doi: 10.3934/dcds.2015.35.5285

[10]

Antonio Segatti. Global attractor for a class of doubly nonlinear abstract evolution equations. Discrete & Continuous Dynamical Systems - A, 2006, 14 (4) : 801-820. doi: 10.3934/dcds.2006.14.801

[11]

Yufeng Shi, Qingfeng Zhu. A Kneser-type theorem for backward doubly stochastic differential equations. Discrete & Continuous Dynamical Systems - B, 2010, 14 (4) : 1565-1579. doi: 10.3934/dcdsb.2010.14.1565

[12]

Ismail Kombe. On the nonexistence of positive solutions to doubly nonlinear equations for Baouendi-Grushin operators. Discrete & Continuous Dynamical Systems - A, 2013, 33 (11&12) : 5167-5176. doi: 10.3934/dcds.2013.33.5167

[13]

Mitsuharu Ôtani, Yoshie Sugiyama. Lipschitz continuous solutions of some doubly nonlinear parabolic equations. Discrete & Continuous Dynamical Systems - A, 2002, 8 (3) : 647-670. doi: 10.3934/dcds.2002.8.647

[14]

Jochen Merker. Strong solutions of doubly nonlinear Navier-Stokes equations. Conference Publications, 2011, 2011 (Special) : 1052-1060. doi: 10.3934/proc.2011.2011.1052

[15]

Simona Fornaro, Maria Sosio, Vincenzo Vespri. Harnack type inequalities for some doubly nonlinear singular parabolic equations. Discrete & Continuous Dynamical Systems - A, 2015, 35 (12) : 5909-5926. doi: 10.3934/dcds.2015.35.5909

[16]

Runxia Wang, Haihong Liu, Fang Yan, Xiaohui Wang. Hopf-pitchfork bifurcation analysis in a coupled FHN neurons model with delay. Discrete & Continuous Dynamical Systems - S, 2017, 10 (3) : 523-542. doi: 10.3934/dcdss.2017026

[17]

Grégoire Allaire, Harsha Hutridurga. On the homogenization of multicomponent transport. Discrete & Continuous Dynamical Systems - B, 2015, 20 (8) : 2527-2551. doi: 10.3934/dcdsb.2015.20.2527

[18]

Alexander Krasnosel'skii, Alexei Pokrovskii. On subharmonics bifurcation in equations with homogeneous nonlinearities. Discrete & Continuous Dynamical Systems - A, 2001, 7 (4) : 747-762. doi: 10.3934/dcds.2001.7.747

[19]

Vincent Giovangigli, Lionel Matuszewski. Structure of entropies in dissipative multicomponent fluids. Kinetic & Related Models, 2013, 6 (2) : 373-406. doi: 10.3934/krm.2013.6.373

[20]

Alberto Bressan, Wen Shen. BV estimates for multicomponent chromatography with relaxation. Discrete & Continuous Dynamical Systems - A, 2000, 6 (1) : 21-38. doi: 10.3934/dcds.2000.6.21

2018 Impact Factor: 0.545

Metrics

  • PDF downloads (83)
  • HTML views (474)
  • Cited by (0)

Other articles
by authors

[Back to Top]